What to do!

Discussion in 'Fibromyalgia Main Forum' started by shari1677, Apr 2, 2010.

  1. shari1677

    shari1677 New Member

    What do you do when even the narcotics dont work???!!!??? When you are crossing your eyes in pain???!!!???

    PITATOO Member

    What non-narcotics have you tried? I am sure sleep is a big issue, as it is for 99.99% of us. Have you tried Trazadone or very low dose SSRI's with a side effect of sleep? It has done wonders for me. I was on remeron, slept good but gained 30 lbs, now lost about 20 on Trazadone and sleep pretty good. I find if I sleep good I can reduce my pain killer ; ultram, by 30% or sometimes more. Something to think about. Took me 14 years to find a good Dr. Unfortunately I have to drive 300 miles to see him. But it is worth it. Hope you can have a good Holiday - Bobby
  3. Janalynn

    Janalynn New Member

    I'm sorry I can't remember what you're currently taking...

    Are you taking any long-acting meds? If not, that made a huge difference for me. I still needed my other short acting meds for break-through pain, but I didn't experience the drastic peaks and valleys as before.

    Unfortunately I know what you mean all too well about times when nothing works! What do you do???!!! I wish I had the answer. I've cried through many of evenings. My heating pad has become my best friend. Peace, quiet, relaxation, heating pad and hoping to sleep through some pain. I often have to take my muscle relaxer to help the muscle pain in my thighs.

    There ARE times when nothing works. I know I just absolutely cannot over do ANYTHING.
    I had a couple of days the week before last where I didn't need any pain meds for a day and a half. I've taken pain meds daily. Don't ask me why I didn't have any pain. Truly a miracle.
    THEN....I over did it the next week (this past week) and I am suffering. Cried most of last night.

    I wish I could help you....but know I understand. I really do!
  4. rocky76

    rocky76 Member

    I'm able to stay home and I can't live without
    my heating throw....its so soft and cuddle and it
    warms my whole body up....

    Heat eases my pain...

    I don't take a narcotic....

    Neurontin...and Ibuprofen..
  5. hermitlady

    hermitlady Member

    I know this is hard to believe when you're in so much pain while taking your narcotic pain meds, but I've recently experienced it....

    When using narcotics for chronic pain, the meds often cause your pain to be greater due to your body's dependence on them. I was on Vicodin, Norco and Methadone for about 3 yrs and my pain became worse than ever. I was a daily user for this entire time and knew I was physically dependent on them. I took as prescribed and never dr hopped, so knew I wasn't an "addict".

    Two months ago, I went into the hospital and detoxed from the narcotics because they just weren't working anymore. I was getting worried about having to continually increase my dosage, and starting to lose control over my dosing.

    It was about 6 wks after detoxing for 7 days, when I realized that my pain levels had gone WAY down! The Drs in the hospital told me that this would happen, but I never really believed them to be honest w you.

    So, (I know I hated hearing this when I was on narcotics), but maybe your body needs a break from them. It was explained to me that our bodies make more pain receptors when we take narcotics, causing more pain. Also, pain is caused from the "withdrawal" reaction we have when it is time to take our next dose.

    I remember waking up in the am and feeling like my legs and feet had been beaten w a baseball bat and I hurt thru to my guts....until I took my morning dose of Norco. Now that I'm off the meds, my pain level is much lower and doesn't go thru the peaks and valleys that were happening when on the narcs.

    I definitely still have days where I wish I had a Norco to help w the pain, but I take Celebrex and Motrin instead. It's been a long, rough road, but overall I'm glad I cleaned out my system. I'm also taking a bunch of supplements that my doc recommended.

    Maybe eventually I'll have to go back on the narcs, I'm not opposed to it at all, but I'm doing pretty well for now. I recently tried a low dose of Lyrica, but couldn't tolerate the drugged/dizzy feeling it caused. I'm always super sensitive to med side effects (like many FM folks).

    So I hope you don't think I'm lecturing you on the evils of pain meds, because I don't mean it that way. Just thought I'd share my experience, because I never thought people were being realistic when they said I'd feel better if I quit the meds.

    I must say tho, when taking narcs, my overall pain was in the moderate range, not severe like many people experience. On a scale of 1 to 10, I'd say it used to be a 6, and now it's usually a 2 or 3 (it's so hard to use this rating scale IMHO).

    Good luck and hang on! Let us know how you're doing.

    xxxooo Hermit